MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) LASER 9735552 15W 980NM - VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) LASER 9735552 15W 980NM - VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Catalog Number 9735552
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Inflammation (1932); Urinary Tract Infection (2120); Hematuria (2558)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier and weight were unavailable from the journal article or by the authors.Patient age and patient sex not made available the attached journal article or by the authors.The article reports that the mean patient age was 66 and based on the study, the patient sex is male.Therefore (b)(6) year old and male were used.Event date is approximated.Date provided is when the journal article was reviewed by medtronic representative.Citation: mehailvand s., george a, hoang a et al.Magnetic resonance imaging guided focal laser therapy of prostate cancer: follow up results from a single center phase i trial (2018).Journal of urology(2018)199:4 supplement 1.Brand name, common device name and procode not provided in the journal article.The article mentions a thermal therapy system (model not specified).Further information unavailable.Those selected are suspected to be for the device used.Further information unavailable.The exact system information could not be determined as it was not provided.However, the system listed on this form was at the address listed in the article during the time some of the surgeries were completed.Device udi not provided as actual product used for this study is unknown.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.Multiple attempts have been made to obtain additional information.No further information provided in the journal article or from the authors.The author could not provide any additional information or insight as he was not at the site when the surgeries were performed.No request for service have been received from the customer regarding these events.No parts have been replaced or returned to the manufacturer for evaluation.Per article, all events resolved completely.Medtronic navigation is filing this mdr to ensure visibility to a patient event as a result of a procedure that utilized medtronic navigation's thermal therapy system.There is no allegation to suggest that medtronic navigation's device caused or contributed to the reported event.Device not returned by customer.
 
Event or Problem Description
The attached journal article was forwarded by medtronic representative.Article indicated the use of thermal therapy system.Fifteen patients were included for this study.Median age were 66 years.All patients tolerated the procedure well with no grade 3 complications.4 patients had grade 2 complications (n=2 urinary tract infection, n=1 worsening lower urinary tract symptoms, n=1 bilateral epididymitis.8 patients had grade 1 complications (n=5 gross hematuria, n=3 minor grade 1 complaints e.G.Urgency, small pressure ulcer, postoperative fever).All events resolved completely.Follow up targeted biopsy revealed no evidence of cancer in n=10 patients, whereas in 5 patients follow up biopsy was positive (n=3 had 2nd fla session, n=2 underwent prostatectomy).Mpmri guided fla is safe and feasible without any significant change in urinary and sexual function with reasonable oncologic results.

Brand Name
LASER 9735552 15W 980NM - VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7520584
Report Number1723170-2018-02090
Device Sequence Number19192058
Product Code GEX
UDI-Device Identifier00643169590076
UDI-Public00643169590076
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K060304
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number9735552
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR